Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 50, NWS Miami, FL

April 30, 20074 counties in Florida

NWS Miami, FL issued this red flag warning at Apr 30, 2007, 4:42 AM EDT for 4 counties in Florida. It took effect at Apr 30, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2007, 4:42 AM EDT (08:42 UTC)
In effect from
Apr 30, 2007, 12:00 PM EDT
Expired
Apr 30, 2007, 7:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 00:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 00:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 00:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 300842
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
442 AM EDT MON APR 30 2007

FLZ063-066-070-302300-
/O.UPG.KMFL.FW.A.0029.070430T1600Z-070430T2300Z/
/O.NEW.KMFL.FW.W.0050.070430T1600Z-070430T2300Z/
/O.NEW.KMFL.FW.A.0030.070501T1600Z-070501T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
442 AM EDT MON APR 30 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE WILL CONTINUE IN
PLACE ACROSS THE AREA TODAY. PLENTY OF SUNSHINE TODAY WILL 
MAKE AFTERNOON TEMPERATURES SOAR TO THE UPPER 80S TO LOWER 90S ACROSS
MOST OF THE INTERIOR SECTIONS, WHICH IN TURN WILL MAKE RELATIVE
HUMIDITIES FALL BELOW 35 PERCENT FOR MORE THAN 4 CONSECUTIVE
HOURS. THUS...A RED FLAG WARNING HAS BEEN ISSUED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS FOR MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$

FLZ067-071-302300-
/O.NEW.KMFL.FW.W.0050.070430T1600Z-070430T2300Z/
/O.NEW.KMFL.FW.A.0030.070501T1600Z-070501T2300Z/
PALM BEACH WESTERN-WESTERN BROWARD-
442 AM EDT MON APR 30 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING. 

DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE WILL CONTINUE IN
PLACE ACROSS THE AREA TODAY. PLENTY OF SUNSHINE TODAY WILL 
MAKE AFTERNOON TEMPERATURES SOAR TO THE UPPER 80S TO LOWER 90S ACROSS
MOST OF THE INTERIOR SECTIONS, WHICH IN TURN WILL MAKE RELATIVE
HUMIDITIES FALL BELOW 35 PERCENT FOR MORE THAN 4 CONSECUTIVE
HOURS. THUS...A RED FLAG WARNING HAS BEEN ISSUED..

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.
 
LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

FLZ069-073-075-302300-
/O.NEW.KMFL.FW.W.0050.070430T1600Z-070430T2300Z/
WESTERN COLLIER-WESTERN DADE-MAINLAND MONROE-
442 AM EDT MON APR 30 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. 

DRY AIR IN THE LOW LEVELS OF THE ATMOSPHERE WILL CONTINUE IN
PLACE ACROSS THE AREA TODAY. PLENTY OF SUNSHINE TODAY WILL 
MAKE AFTERNOON TEMPERATURES SOAR TO THE UPPER 80S TO LOWER 90S ACROSS
MOST OF THE WEST AND WESTERN INTERIOR SECTIONS, WHICH IN TURN
WILL MAKE RELATIVE HUMIDITIES FALL BELOW 35 PERCENT FOR MORE THAN
4 CONSECUTIVE HOURS. THUS...A RED FLAG WARNING HAS BEEN ISSUED..

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 30, 4:07 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 30, 4:07 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
407 AM EDT MON APR 30 2007

.DISCUSSION...
SURFACE HIGH PRESSURE HAS BUILT OVER SOUTH FLORIDA EARLY THIS
MORNING WITH MOSTLY CLEAR SKIES AS A RESULT. THE SURFACE HIGH WILL
RE-FORM IN THE WESTERN ATLANTIC THROUGH THE MID WEEK PERIOD BUT THE
RIDGE AXIS WILL REMAIN IN PLACE ACROSS THE REGION...WITH GENERALLY
LIGHT EASTERLY FLOW EXPECTED AT THE SURFACE. MID-LEVEL RIDGE WILL
BECOME ESTABLISHED OVER THE WESTERN ATLANTIC AS WELL AS THE GLOBAL
MODELS ARE IN DECENT AGREEMENT THAT A LARGE SCALE OMEGA BLOCK WILL
FORM ACROSS THE NORTHERN CONUS THIS WEEK WITH ONLY SLOW EASTWARD
PROGRESSION. THE EASTERLY FLOW WILL NOT BE STRONG ENOUGH ON ANY ONE
DAY TO PREVENT SEA BREEZE FORMATION ALONG THE WEST COAST...AND AS
IT MIGRATES INLAND AND CONVERGES WITH THE EASTERLY FLOW A FEW
SHOWERS WILL BE POSSIBLE ACROSS THE INTERIOR AND EVERGLADES ALMOST
ANY AFTERNOON THIS WEEK...WITH POSSIBLY A FEW THUNDERSTORMS BY
WEDNESDAY AND THURSDAY AS MODEL SOUNDINGS SHOW THE MID-LEVEL CAP
BREAKING. THE EASTERLY FLOW WILL ALSO MEAN THE SMALL CHANCE FOR
ISOLATED LIGHT SHOWERS TO ROLL ONSHORE ACROSS THE EAST COAST METRO
AREAS JUST ABOUT ANY TIME. BY THE END OF THE WEEK...THE GFS AND
CANADIAN ADVERTISE A LARGE SURFACE HIGH BUILDING SOUTH INTO THE
EASTERN CONUS BEHIND A BACKDOOR COLD FRONT...WHICH WILL ONLY SERVE
TO REINFORCE THE EASTERLY FLOW REGIME ACROSS THE REGION.

ONE OTHER CONCERN TODAY WILL BE SMOKE FROM THE FIRES BURNING ACROSS
SOUTHERN GEORGIA. SOME AREAS OF CENTRAL FLORIDA SAW VISIBILITIES
BELOW 2 MILES IN SMOKE YESTERDAY...AND SMOKE DISPERSION MODELS SHOW THE
SMOKE PLUME CHANGING COURSE AND FILTERING DOWN INTO THE EASTERN
PORTIONS OF SOUTH FLORIDA TODAY AS THE MID-LEVEL FLOW REMAINS LIGHT
OUT OF THE NORTH. WHILE WE ARE NOT EXPECTING SIGNIFICANT
REDUCTIONS IN VISIBILITIES LIKE THEY EXPERIENCED FURTHER
NORTH...LARGE SCALE SUBSIDENCE WOULD LEAD ME TO BELIEVE THAT AT
LEAST SOME HAZY CONDITIONS COULD BE EXPERIENCED ACROSS THE EASTERN
PORTIONS OF THE FORECAST AREA TODAY...AND HAVE ADDED THIS TO THE
FORECAST.

&&

.AVIATION...
VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE MORNING HOURS
WITH ONLY A FEW CLOUDS AT 25 KFT. SMOKE FROM FIRES IN SOUTHERN GA
WILL BE ADVECTED SOUTHWARD BY PREVAILING NORTHERLY FLOW AT MID LVLS
AND RESULT IN HAZY CONDITIONS ACROSS EASTERN TERMINALS MONDAY
AFTERNOON WITH VIS POSSIBLY REDUCED TO 5 TO 6 SM. SEA BREEZE
CONVERGENCE ON THE WEST COAST MAY RESULT IN ISOLD -SHRA INVOF KAPF
THIS AFTERNOON.

&&

.MARINE...
GENERAL EASTERLY FLOW WILL CONTINUE AT 15 KNOTS OR LESS THIS PERIOD
WITH SEAS RUNNING 4 FEET OR LESS OVER ALL AREA WATERS. A FEW
ISOLATED SHOWERS WILL BE POSSIBLE FROM TIME TO TIME WITH THE
EASTERLY FLOW OVER THE GULF STREAM.

&&

.FIRE WEATHER...
RED FLAG CONCERNS ARE DIFFICULT TO FORECAST AGAIN TODAY.
YESTERDAY...INTERIOR AREAS WERE THE ONLY ONES TO MEET CRITERIA AS
THE SURFACE FLOW SHIFTED EASTERLY AND WAS STRONGER THAN
EXPECTED...RESULTING IN LOW-LEVEL MOISTURE RETURN SURGING WESTWARD
FAIRLY QUICKLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. THE
CAVEAT TODAY IS THAT THE DEEP-LAYERED RIDGE AXIS AND EVEN DRIER
MID-LEVEL AIR SETTLES SOUTH ACROSS SOUTH FLORIDA...AND WITH STRONG
SUBSIDENCE THIS DRY AIR COULD MIX DOWN AND NEGATE THE SEA BREEZE
AFFECTS THROUGH MID-AFTERNOON EVEN ACROSS EASTERN AREAS. WE HAVE
SEEN THIS HAPPEN BEFORE THE PAST SEVERAL MONTHS...AND FEEL THAT THIS
IS POSSIBLE AGAIN TODAY...AND THAT ALL LOCATIONS MAY SEE RHS
DROP BELOW 35 PERCENT FOR 4 HOURS...LONGER ACROSS THE INTERIOR.
THERE IS SOME QUESTION AS TO HOW MUCH THE DRY AIR WILL WIN OUT
ALONG THE COAST...SO WE HAVE LEFT THE EAST COAST ZONES OUT OF THE
RED FLAG WARNING FOR THE TIME BEING. IT APPEARS BASED ON MODEL FORECAST
SOUNDINGS THAT RED FLAG CRITERIA MAY CONTINUE TO BE MET ACROSS AT
LEAST GLADES, HENDRY, AND EASTERN COLLIER COUNTIES MUCH OF THE
WEEK WITH GOOD MIXING AND SUBSIDENCE/DRY AIR IN THE MID LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  73  83  71 / 10 0 10 10
FORT LAUDERDALE  84  73  84  74 / 10 0 10 10
MIAMI            86  74  85  72 / 10 0 10 10
NAPLES           89  66  88  66 / 0 0 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     FLZ063-FLZ066-FLZ067-FLZ069-FLZ070-FLZ071-FLZ073-FLZ075.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ070-FLZ071.

AM...NONE.
GM...NONE.
&&

AVIATION...RGH
REST...STRASSBERG
Hazardous weather outlook, Apr 29, 4:48 AM EDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
448 AM EDT SUN APR 29 2007

FLZ063-066>075-292300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
444 AM EDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:42 AM EDTFire Weather WatchMFLBroward23 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.